Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
196 Doctors are Online

On vandomycin. Diarrhea has stopped. not had bowel movement. Still om medications. Safe?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 1978
Answered : 6596 Questions
My husband has c diff from taking clindomycin. He is on vandomycin and his diarrhea has stopped after taking it for three days. But he has not had a bowel movement in two days and is still on the Meds for the next 7 days. What happens if he doesn't have a BM in another day or two? Thanks.
Posted Thu, 10 Oct 2013 in Men's Health
Answered by Dr. Pavan Kumar Gupta 1 hour later
Thanks for the query.
Brief answer....It is quite common to get medicine induced constipation specially in an elderly.
Detailed answer...
It is quite common to develop medicine induced constipation and specially in adults because of side effct of medicine,reduced physical activity,reduced appetite and reduced water intake.
Management lies in increasing the intake of water and giving more of fruits and vegetables in diet.You may give 15 gms go psyllium husk to relieve the constipation.
Ask him to put a heating pad or hot water bottle on his stomach for 20-25 minutes.
If these measures fail,then non digestible sugar like lactulose can be given.
A warm water enema can also be given,if stool becomes hard and BM doesn't take place with oral laxative.
Just talk to the treating doctor and apprise him of the constipation suffered by your husband.
There is nothing to worry but make sure that your husband does have BM,otherwise sometimes stool becomes rock hard and in that situation manual removal of stool becomes the necessity.
I hope it helps however you may revert to me for any further query.
Best of luck
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask an Internal Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor